Alert archive / Washington / Wind Advisories in 2025

Wind Advisory 9, NWS Spokane, WA

October 18, 20254 counties in Washington

NWS Spokane, WA issued this wind advisory at Oct 18, 2025, 12:43 PM PDT for 4 counties in Washington. It took effect at Oct 19, 2025, 9:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2025, 12:43 PM PDT (19:43 UTC)
In effect from
Oct 19, 2025, 9:00 AM PDT
Expired
Oct 19, 2025, 9:00 PM PDT
In force
12 hr
Issued by
NWS Spokane, WA

Counties Asotin County, WA, Garfield County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 101 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 7.7 hours before the alert went out and 370 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2025-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2025-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1511 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

011 
WWUS76 KOTX 181943
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
1243 PM PDT Sat Oct 18 2025

WAZ031-032-200400-
/O.NEW.KOTX.WI.Y.0009.251019T1600Z-251020T0400Z/
Northeast Blue Mountains-Lower Garfield and Asotin Counties-
Including the cities of Peola, Mountain Road, Alpowa Summit,
Clarkston, Pomeroy, Anatone, and Cloverland Road
1243 PM PDT Sat Oct 18 2025

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM PDT SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Peola, Mountain Road, Alpowa Summit, Clarkston, Pomeroy, 
  Anatone, and Cloverland Road.

* WHEN...From 9 AM to 9 PM PDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

JCLEV
2 follow-up statements
416 
WWUS76 KOTX 190647
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
1147 PM PDT Sat Oct 18 2025

WAZ033-200400-
/O.EXA.KOTX.WI.Y.0009.251019T1600Z-251020T0400Z/
Washington Palouse-
Including the cities of Rosalia, Tekoa, La Crosse, Pullman,
Uniontown, Colfax, and Oakesdale
1147 PM PDT Sat Oct 18 2025

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM PDT SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Rosalia, Tekoa, La Crosse, Pullman, Uniontown, Colfax, and 
  Oakesdale.

* WHEN...From 9 AM to 9 PM PDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

WAZ031-032-200400-
/O.CON.KOTX.WI.Y.0009.251019T1600Z-251020T0400Z/
Northeast Blue Mountains-Lower Garfield and Asotin Counties-
Including the cities of Cloverland Road, Pomeroy, Alpowa Summit,
Mountain Road, Clarkston, Peola, and Anatone
1147 PM PDT Sat Oct 18 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Cloverland Road, Pomeroy, Alpowa Summit, Mountain Road, 
  Clarkston, Peola, and Anatone.

* WHEN...From 9 AM to 9 PM PDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Butler
322 
WWUS76 KOTX 200356
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
856 PM PDT Sun Oct 19 2025

WAZ031>033-200500-
/O.EXP.KOTX.WI.Y.0009.000000T0000Z-251020T0400Z/
Northeast Blue Mountains-Lower Garfield and Asotin Counties-
Washington Palouse-
Including the cities of Oakesdale, Cloverland Road, Mountain
Road, La Crosse, Alpowa Summit, Pomeroy, Clarkston, Uniontown,
Tekoa, Pullman, Rosalia, Peola, Anatone, and Colfax
856 PM PDT Sun Oct 19 2025

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

The threat has ended.

$$

Butler

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Oct 18, 5:10 AM PDT, 7 hours 33 minutes earlier. Its key messages:

  • Widespread lowland rain, mountain snow late Saturday afternoon through Sunday. Widespread breezy to windy conditions Sunday.
Area forecast discussion, Oct 18, 5:10 AM PDT, 7 hours 33 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
510 AM PDT Sat Oct 18 2025

.KEY MESSAGES...

- Widespread lowland rain, mountain snow late Saturday
  afternoon through Sunday. Widespread breezy to windy
  conditions Sunday.

&&

.SYNOPSIS...
A storm system from late Saturday afternoon into Sunday will
bring widespread lowland rain, mountain snow, and widespread
breezy to windy conditions.

&&

.DISCUSSION...
Tonight through Sunday:
After what should be a quiet night and start to Saturday, expect
a shift in the weather by late Saturday afternoon and evening,
continuing thru Sunday. Low pressure will move into and across
the Inland Northwest, initially bringing increased cloud cover
and chances for rain and high elevation snow. Snow at the onset
will be confined to the highest mountains, but by Sunday snow
levels will drop to around 4000-4500ft. Main impacts (from snow)
will be across Washington Pass and for high elevation
recrationalists in the Cascades. A winter weather advisory is
in effect from late Saturday evening thru Sunday for western
Okanogan County above 4000 feet. Travel may also be impacted for
Stevens Pass, so motorists should keep apprised of road
conditions as the storm progresses across the region. Lower
elevations should see largely beneficial rainfall. In addition,
winds will also become quite gusty on Sunday and early Sunday
night, especially across the Columbia Basin, Palouse, and Blue
Mountains. Gusts to around 40 mph, locally up to 50 mph, are
forecast for these areas. Temperatures will be right around
daily norms through the weekend.

Monday through Thursday:
General model consensus brings a drying trend for the early part
of next week with temps remaining near normal. Forecast again
turns more unsettled and uncertain for Thursday and beyond, with
several long-range solutions bringing additional impactful
weather to the Northwest U.S. next weekend. /KD

&&

.AVIATION...
12Z TAFS: TAF sites are expected to remain VFR with light winds
through much of the period. A frontal system offshore will bring
increasing mid and high level clouds this morning, with
ceilings gradually lowering this afternoon and evening.

Chances for scattered light showers will increase from west to
east ahead of the cold front this afternoon, with a more defined
band of precipitation moving through Saturday night. Ceilings
are expected to remain VFR with the initial showers, lowering to
MVFR around 06Z at KEAT and near 10Z at KGEG, KSFF, and KCOE as
the heavier rain band moves through. Ceilings should remain VFR
at KMWH, KPUW, and KLWS.

Models show 850 mb winds increasing to 35-40 kt across
southeast Washington within the warm sector, which could produce
some LLWS at PUW between 08-12Z.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
for widespread VFR conditions through much of the period, with
high confidence for VFR conditions through the period for
KMWH/KPUW/KLWS. Moderate confidence in MVFR conditions at KEAT
after 06Z and for KGEG/KSFF/KCOE after 10Z.

-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane
airports, please refer to the Aviation Dashboard on our webpage:
https:/weather.gov/otx/avndashboard

&&

.Preliminary Point Temps/PoPs...
Spokane        55  43  56  37  55  36 /  10  90  80  30   0   0
Coeur d'Alene  54  42  53  38  53  37 /  10 100 100  70   0   0
Pullman        56  43  52  37  53  35 /   0  90  90  60   0   0
Lewiston       63  48  61  42  61  40 /   0  80  90  50   0   0
Colville       52  38  54  29  53  26 /  30 100  80  30   0  10
Sandpoint      51  40  49  36  50  33 /  10 100 100  90  20  10
Kellogg        54  41  49  40  49  38 /  10 100 100  90  30  10
Moses Lake     56  43  61  36  58  35 /  20  70  30   0   0   0
Wenatchee      53  42  57  41  58  41 /  30  80  40  20   0   0
Omak           53  39  58  36  57  37 /  30  80  40  10   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory from 11 PM this evening to 11 PM PDT
     Sunday for Western Okanogan County.
ID...None.

&&

Nearby

Wind Advisories in Washington, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.